Korean J Dermatol.  2021 Jun;59(5):394-397.

Pustular Eruption Induced by Adalimumab in a Patient with Ankylosing Spondylitis: A Case Report

Affiliations
  • 1Department of Dermatology, Kyung Hee University Hospital at Gangdong, College of Medicine, Kyung Hee University, Seoul, Korea

Abstract

Many cutaneous adverse reactions including eczematoid dermatitis and lichenoid eruption have been reported with the increased usage of tumor necrosis factor-α inhibitors. However, there are very few reports of generalized pustular eruptions with adalimumab administration. A 44-year-old woman visited our clinic with multiple skin lesions scattered across her body. The patient developed these lesions three days after the initiation of adalimumab treatment. At the time of the patient’s visit, physical examination revealed multiple erythematous papules and pustules across the body. Histopathological findings revealed subcorneal neutrophilic microabscess formation with dense perivascular and perifollicular infiltration that was mainly composed of lymphocytes and neutrophils. We diagnosed the patient with cutaneous pustular eruptions due to adalimumab exposure and initiated treatment with prednisolone and discontinued adalimumab injections. After 1 month of treatment, the patient’s skin lesions improved. Herein, we report a case of generalized pustular eruptions, a rare cutaneous adverse reaction to adalimumab.

Keyword

Adalimumab; Drug-related side effects and adverse reactions
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error